MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD TRIAD SKULL CLAMP; SKULL CLAMPS AND HEADREST SYSTEMS
Model Number A1108
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 12/12/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mayfield xtriad skull clamp (a1108) was returned for evaluation: device history record (dhr): the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - the investigation of the returned device found no device deficiencies that would have contributed to the reported complaint.The device passed all specific functional testing requirements except for the lock having rotational movement.When the unit is properly positioned and put under pressure the unit would not have slipped.Unrelated to the complaint issue, upon disassembly, it was noted that the index knob and the lock needed new components added to replace worn internal parts.Unit was machined to have heli-coils added to large starburst threads, general maintenance and cleaning performed and worn components were replaced.Root cause - probable root cause is improper or suboptimal placement of the mayfield system on the patient.Service & repair (s&r) could not duplicate slippage.Further investigation by quality engineering observed no additional deficiencies and confirms the findings of the s&r report.No further investigation required based on the acceptability of risk and no adverse trends identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number 3004608878-2022-00291.A facility reported that a patient sustained a 2mm laceration during use of the mayfield triad skull clamp (a1108) while being positioned from supine to prone.The treatment required sutures and the mayfield to be removed, which delayed the case about 30 minutes.The patient did well after surgery.

Brand Name
MAYFIELD TRIAD SKULL CLAMP
Common Device Name
SKULL CLAMPS AND HEADREST SYSTEMS
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16113916
Report Number3004608878-2022-00292
Device Sequence Number17556454
Product Code HBL
UDI-Device Identifier10381780253518
UDI-Public10381780253518
Combination Product (Y/N)N
PMA/510(K) Number
PRE-AMEND
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA1108
Device Catalogue NumberA1108
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/15/2022
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/19/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown